MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDURANT ILIAC STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND ENDURANT ILIAC STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number ENLW1620C93E
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Injury (2348)
Date of Event 09/11/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Other relevant device(s) are: catalog # enlw1613c124e, serial # (b)(4), use by date: 2013-08-02, manufactured date: 2011-08-05, and upn# (b)(4).Catalog # enew1313c82e, serial # (b)(4), use by date: 2012-11-22, manufactured date: 2010-11-24, and upn# (b)(4).A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
An endurant stent graft system was implanted in a patient for the endovascular treatment of a pre-operatively ruptured abdominal aortic aneurysm.It was reported that when the patient returned for follow up a dilated neck and distal seal zones were observed.It was reported that there were type ib endoleaks in both iliac arteries and that there was a proximal type i endoleak.The endoleaks appear to be related to the dilated proximal and distal zones.The physician explanted the stent grafts and treated surgically.The patient's creatinine has gone from 2.8 to 1.6.No additional clinical sequelae were reported and the patient is fine.
 
Additional Manufacturer Narrative
Additional information received reported that there was no rupture prior to the implant or explant of the device.Device evaluation summary: the exact cause of the proximal type i and distal type i x2 endoleak could not be determined from the films provided.Earlier post-implant films were not available for review and comparison, and the post-implant films provided were non-contrast; therefore, no assessment of any endoleak could not be performed.However, it appears likely that the cause was due to disease progression.Pre-implant films revealed that the proximal neck diameter just below the renals measured ~25mm, was ~10mm in length, moderately angulated, and contained irregular thrombus with areas of calcification.Non-contrast films from 6 years post-implant showed that the bifurcate may have migrated into the sac.The aortic diameter at the level of the bifurcate proximal margin was 50mm, and the bifurcate angulated ~70 deg a-p relative to the distal aorta.There was also lack of distal limb radial apposition within both common iliac arteries.The rcia diameter had increased to 37mm and the lcia diameter had increased to 20mm.It appears most likely that disease progression was the primary cause of the endoleaks.Implanting within a short neck which contained thrombus, calcification, and was mod erately angulated may have also contributed to the type ia endoleak.If information is provided in the future, a supplemental report will be issued.

Brand Name
ENDURANT ILIAC STENT GRAFT
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key6903268
Report Number2953200-2017-01537
Device Sequence Number19142251
Product Code MIH
UDI-Device Identifier00613994761927
UDI-Public00613994761927
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
P100021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/24/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/26/2013
Device Model NumberENLW1620C93E
Device Catalogue NumberENLW1620C93E
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/11/2017
Initial Date Received by Manufacturer 09/11/2017
Supplement Date Received by Manufacturer09/29/2017
Initial Report FDA Received Date09/29/2017
Supplement Report FDA Received Date10/24/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR